Alert archive / California / Frost Advisories in 2007

Frost Advisory 4, NWS Eureka, CA

November 21, 2007

NWS Eureka, CA issued this frost advisory at Nov 21, 2007, 11:38 AM PST. It took effect at Nov 21, 2007, 11:00 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2007, 11:38 AM PST (19:38 UTC)
In effect from
Nov 21, 2007, 11:00 PM PST
Expired
Nov 22, 2007, 8:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 211938
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1138 AM PST WED NOV 21 2007

...FROST ADVISORY TONIGHT FOR THE REDWOOD AND MENDOCINO COASTS...

.COLD HIGH PRESSURE AND CLEAR SKIES WILL ALLOW TEMPERATURES TO
DROP OFF QUICKLY OVERNIGHT...RESULTING IN AREAS OF FROST ALONG 
THE COASTAL ZONES LATE THIS EVENING THROUGH EARLY THURSDAY MORNING.

CAZ001-002-221600-
/O.NEW.KEKA.FR.Y.0004.071122T0700Z-071122T1600Z/
REDWOOD COAST-MENDOCINO COAST-
1138 AM PST WED NOV 21 2007

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
THURSDAY...

TEMPERATURES WILL DROP INTO THE 30S ALONG MUCH OF THE REDWOOD AND
MENDOCINO COASTAL ZONES BY MIDNIGHT AWAY FROM THE IMMEDIATE OCEAN.
THIS WILL RESULT IN AREAS OF FROST OVERNIGHT.

TO PREPARE FOR THE COLD...BRING IN PETS NOT ACCUSTOMED TO NEAR
FREEZING TEMPERATURES. FROST SENSITIVE PLANTS SHOULD BE BROUGHT IN
OR COVERED TO PREVENT FROST DAMAGE.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. TAKE THE NECESSARY
PRECAUTIONS THIS AFTERNOON OR EARLY EVENING.

$$

MC
1 follow-up statement
000 
WWUS76 KEKA 221215
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
415 AM PST THU NOV 22 2007

...FROST ADVISORY IN EFFECT UNTIL 8AM PST THIS MORNING FOR THE
REDWOOD AND MENDOCINO COASTS...


CAZ001-002-221600-
/O.CON.KEKA.FR.Y.0004.000000T0000Z-071122T1600Z/
REDWOOD COAST-MENDOCINO COAST-
415 AM PST THU NOV 22 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS ALONG THE COASTAL PLAIN HAVE LED TO
THE DEVELOPMENT OF FROST THIS MORNING AS TEMPERATURES HAVE DROPPED
INTO THE LOWER TO MID 30S. FROST WILL CONTINUE TO FORM UNTIL
SUNRISE BUT WILL QUICKLY DISSIPATE LATER THIS MORNING WITH SUNSHINE
AND WARMER TEMPERATURES EXPECTED TODAY.

AREAS OF FROST WILL LIKELY FORM AGAIN TONIGHT AT LOWER ELEVATIONS
NEAR THE COAST...SO RESIDENTS SHOULD CONTINUE TO TAKE PRECAUTIONS
TO ENSURE SURVIVAL OF SENSITIVE PLANTS. 



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 21, 9:54 AM PST, 1 hour 44 minutes earlier.

Area forecast discussion, Nov 21, 9:54 AM PST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED MARINE DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
954 AM PST WED NOV 21 2007

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER ACROSS NORTHWEST
CALIFORNIA THROUGH LATE FRIDAY...WITH GRADUALLY WARMER TEMPERATURES
EACH DAY ACCOMPANIED BY PLENTY OF SUNSHINE. A WEAK DISTURBANCE WILL
APPROACH THE REGION THIS WEEKEND...INCREASING CLOUDS AND BRINGING A
SLIGHT CHANCE OF RAIN. A STRONGER COLD FRONT IS EXPECTED TO MOVE
THROUGH MONDAY NIGHT AND TUESDAY.

&&

.DISCUSSION...
TODAY AND TONIGHT...
CONDITIONS THIS MORNING REFLECTIVE OF A TYPICAL LATE FALL OFFSHORE
FLOW EVENT, WITH VALLEYS AND PROTECTED COASTAL LOCATIONS COLD AND
MOIST WHILE SLOPES AND RIDGES REMAIN COMPARATIVELY MILD, DRY, AND IN
SOME PLACES, BREEZY.  THE UPPER RIDGE AXIS WILL REMAIN OFFSHORE
ALLOWING A FEW HIGH CLOUDS TO SPILL IN FROM THE NW BUT CONSIDERABLE
SUNSHINE WILL BOOST MOST TEMPERATURES SEVERAL DEGREES FROM
YESTERDAYS HIGHS DESPITE THE COLD START.  VERY LITTLE CHANGE
INDICATED FOR TONIGHT SO A FROST ADVISORY WILL LIKELY BE NEEDED
AGAIN WITH NEAR PERFECT RADIATIVE CONDITIONS.

THURSDAY AND FRIDAY...
SHORTWAVE TROUGH CURRENTLY TOPPING THE RIDGE OUT NEAR 50N/130W WILL
DROP INTO BEHIND THE BROAD TROUGH OVER THE CENTRAL US ON THU, WHICH
WILL REINFORCE OFFSHORE FLOW AND MAINTAIN THE UPPER RIDGE OFFSHORE.
ONLY SLIGHT DAY TO DAY CHANGES IN TEMPERATURES ARE LIKELY IN THIS
REGIME WITH PLENTY OF SUNSHINE.  A DIFFICULT CALL REMAINS WITH
RESPECT TO STRATUS DEVELOPMENT OVER THE WATERS.  DESPITE THE N-S
PRESSURE GRADIENT WEAKENING, THE AIRMASS APPEARS TOO DRY TO SUPPORT
MUCH STRATUS THROUGH AT LEAST THU. HOWEVER AS THE UPPER RIDGE NOSES
OVERHEAD FRI, STRATUS MAY BEGIN TO DEVELOP AND EXPAND OVER THE
WATERS.

EXTENDED...
A WEAK TROUGH IS SLATED TO CROSS OVER THE REGION THIS WEEKEND
HOWEVER THIS MORNINGS 00Z RUNS DONT LOOK VERY IMPRESSIVE WITH THIS
FEATURE.  WE HAVE CONTINUED THE MENTION OF SLIGHT CHANCE POPS FOR
MOST AREAS BUT ANY RAINFALL AMOUNTS WILL BE LIGHT AS PRECIPITABLE
WATERS LOOK PRETTY DRY.  MODEL SOLUTIONS DIVERGE EARLY NEXT WEEK TO
SOME EXTENT BUT THE MOST DESCRIPT FEATURE IS ANOTHER TROUGH WHICH
CURRENT TIMING WOULD BRING IN MON NIGHT/TUE.  POPS HAVE BEEN RAISED
INTO THE CHANCE CATEGORY FOR NORTHERN PORTIONS WITH SLIGHT CHANCES
ELSEWHERE.  BURGER

&&

.AVIATION...BRISK OFFSHORE FLOW WILL CONTINUE TO BRING WIDESPREAD
VFR CONDS TODAY THROUGH TONIGHT. ONLY OCCASIONAL LIGHT HAZE AND
PATCHY MIST IS EXPECTED NEAR THE OCEAN. DJB

&&

.MARINE...HAVE REMOVED THE SMALL CRAFT ADVISORY FOR WINDS TODAY DUE
TO THE WEAKENING PRESSURE GRADIENT. THE WINDS WILL INTENSIFY THIS
AFTERNOON WITH LOCALIZED GUSTS UP TO 25 KT THROUGH THE EARLY
EVENING. EXPECT THE WINDS TO BE GREATEST OVER THE OUTER WATERS AND
AROUND CAPE MENDOCINO.

CONFIDENCE FOR FORECAST LONG PERIOD NW SWELL HAS INCREASED
SINCE BUOY 6 REPORTED SWELL OBSERVATIONS OF 13 TO 14 FT AT 20
SECONDS AT 3 AM TODAY. THE SWELL OBSERVATIONS AT BUOY 6 WERE UP TO
17 FT BY 6 AM AND UP TO 19 FT SHORTLY AFTER. THE SWELL DECAY TOOL
SUGGESTS 11 FT SWELL WITH 17 SECOND PERIODS WILL REACH THE NORTHERN
CALIFORNIA WATERS AROUND 1000 PM TONIGHT. THE SWELL SHOULD RISE TO
14 FT NEAR 7 AM THANKSGIVING MORNING.

.PREV MARINE...NORTH WIND FORECAST FOR TODAY AND TONIGHT LOOKED
TO BE ON TRACK AND HAVE MADE A FEW MINOR ADJUSTMENTS. SEEMS THE
STRONGEST WINDS TODAY WILL BE IN THE NORTHERN WATERS AS THE THERMAL
TROUGH BUILDS AND THE GRADIENT TIGHTENS NEAR THE OREGON BORDER. THE
NORTH WINDS SHOULD RAMP UP AGAIN THIS AFTERNOON AND EVENING AROUND
PT ST GEORGE. ENP BULLETINS AND THE SWAN MODEL INDICATE A SHORT
PERIOD NW GROUP NEAR 8 SECONDS AND A LONG PERIOD GROUP NEAR 17
SECONDS BUILDING TONIGHT. BUOY #6...600NM WEST OF EUREKA...WAS
PICKING UP 15-17 SECONDS PERIOD WAVES...BUT SO FAR THE BUOY HAS BEEN
REPORTING SEAS 5-7 FEET UNDER THE ENP FORECAST. LOW CONFIDENCE WE
WILL SEE THE LONG PERIOD GROUP BUILDING TO HEIGHTS THE ENP AND THE
SWAN HAS FOR TONIGHT. SKEPTICAL OF THE 11-13 FOOTERS AT 15-16
SECONDS SCHEDULED TO ARRIVE ON THURSDAY AS WELL....SINCE THE GWW/ENP
APPEAR TO BE TOO HIGH AT THE MOMENT. FOR NOW WILL MAKE NO CHANGES TO
THE GOING SWELL FORECAST FOR THU...AND WAIT TO SEE IF THE WAVES
REAR-UP AT THE OFFSHORE BUOYS #2 AND #6 THIS AFTERNOON AND
EVENING. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS FROM PT ST GEORGE TO PT ARENA 0-60NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Nov 21, 3:54 AM PST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
354 AM PST WED NOV 21 2007

CAZ001-002-220100-
REDWOOD COAST-MENDOCINO COAST-
354 AM PST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM TODAY. TEMPERATURES
WILL BOTTOM OUT BETWEEN 33 AND 36 DEGREES OVER MUCH OF THE COASTAL
PLAIN...LEADING TO WIDESPREAD FROST. PLEASE SEE AWIPS HEADER
SFONPWEKA OR WMO HEADER WWUS76 FOR MORE DETAILS.

FROST IS LIKELY AGAIN TONIGHT AND MAY REQUIRE ANOTHER FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO
THE EUREKA NATIONAL WEATHER SERVICE OFFICE.

CAZ003-004-076-220100-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
354 AM PST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO
THE EUREKA NATIONAL WEATHER SERVICE OFFICE.

Nearby

Frost Advisories in California, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.